Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Bilirubin, SGOT/SGPT high. Prescribed Ursodeoxycholic acid, silymarin, clindamycin hydrochloride, famotidine, primaquine phosphate. Correct medication?

hi sir,I have gone through LFT test while taking treatment for jaundice and i found my bilirubin total (3.1) ,SGOT/ SGPT reading too high(1840/2040) and alkaline phosphate (348) .All others like blood counts etc are normal in reports.I do not have fever.My doctor now (prescribes me medicine which contains URSODEOXYCHOLIC ACID & SILYMARIN ,clindamycin hydrochloride,famotidine,primaquine phospate,Pls guide me whether i am taking correct medicines or not..I am 22 and dont have habit of drinking alcohol,cigars etc.
Asked On : Wed, 27 Mar 2013
Answers:  2 Views:  198
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Gastroenterologist 's  Response
Your levels of enzymes indicates that you have acute hepatitis. I hope
that your doctor has done complete hepatitis screenig for all three major
types A,B and C. If you have type A hepatitis , the enzymes should start
coming down in 4-6 weeks from the onset of jaundice. If you have type-B
Hepatitis , about 20-30% can go into a chronic phase and even after six
months , the enzymes will stay abnormal. Same could be true for Hep-C
if you have any of the risk factors.
Clindamycin is an antibiotic and is not effective for viral infection.
Urso and sylamarin may be helpful in reducing the damage to the liver.
Primaquin is also not indicated for hepatitis virus. Famotidine is a H-2 Blocker
and for acid control.
I am glad that you don't smoke or drink. You need to be on a good high protein
diet , take B-Complex Vitamin with C which is helpful.
Hope you can discuss these with your doctor.
I wish you well.
Answered: Thu, 28 Mar 2013
I find this answer helpful
General Surgeon Dr. Ivan R. Rommstein's  Response
Apr 2013
Hi and welcome to hCM.
Honestly i didnt get why are you taking clyndamicin and primaquine if there is no sigh of infection.
Other drugs are used in liver and bilary/liver disease treatment,and this is ok but you need to find the exact cause of your abnormal lab tests. These are extremly high SGOT and SGPT and it means that there is a severe liver or biliary duct damage or obstruction. YOu must do ultrasound and perfrom cholecystecomy if necessary.
you probably have biliary stones,but also any kind of hepatitis should be ruled out.
WIsh you good health
Answered: Thu, 28 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor